Patient Comments: Flu (Influenza) - Side Effects

Did you experience any side effects with the flu vaccine?

Comment from: A senior citizen, 65-74 Female (Patient) Published: November 08

I had the flu vaccine about three weeks ago. My after symptoms were soreness at the site of the shot, a bad cold, chills, and intermittent sick stomach. I never had a reaction until this year (2013). I still have chills at times, cold symptoms etc. I do not have a fever though. I am 71 and will not get the flu shot again.

Was this comment helpful?Yes
Comment from: Farmer's daughter, 65-74 Female (Patient) Published: October 22

I got the extra strength flu shot on Friday. I didn't notice any reaction, some soreness at injection site. Late Tuesday I had a headache and by Wednesday and Thursday, it was pretty intense. I've taken OTC pain killers and they have helped. I'm hoping this is over soon. It's not pleasant.

Was this comment helpful?Yes
Comment from: melli, 25-34 Female (Patient) Published: October 18

My kindergartener's class has been passing different colds and flu around, all year. A week ago I took my 4 kids to the doctor to get the flu shot. Well 3 days ago, my kindergartener started throwing up, had diahrrea and horrible stomach pains, though it only lasted 24 hours. Then I got it the next day, then the next day my 15 year old got it and then a few hours later my 11 year old got it and right after that I woke up with severe pain down my sides and in my back and when I coughed I realized it was my lungs that were painful. I have asthma so I guess it's not over for me. We always get the flu shots and almost never got sick before. This one has been bad.

Was this comment helpful?Yes
Comment from: Mike, 55-64 Male (Patient) Published: March 20

I had the 2012 Southern Hemisphere flu shot here in South Africa over a week ago (9 March). Now all of my muscles are stiff and aching and I have had a bad back-ache. Temperature is up to 38C. Ears are blocked and eyes are itching. I have had the flu shot annually, but never reacted like this before. A codeine/ibuprofen pill gives great relief, but I think this has gone on too long now.

Was this comment helpful?Yes
Comment from: Deborah.Grove, 55-64 Female (Patient) Published: October 27

I had my first flu shot in about 3 years and about 6 hours later my legs and back were aching really badly. I developed a severe headache and was chilling so bad I was shaking. I ended up having a temperature of 102 degrees. I was so sick and don't ever remember feeling so bad. First time I've gotten the H1N1. Probably will never get another one. Too much of a coincidence.

Was this comment helpful?Yes
Comment from: Lady Devil Dog, 19-24 Female (Patient) Published: October 13

We just received our influenzas on yesterday 12 Oct 2011 here on base and later on that night I became feverish I took my temperature and it was 101 I couldn't eat, my whole body ached and I was 13 Oct 2011 I still feel the same way I'm not sure if I should go to medical or not but I have the worst migraine and my ears feel like they're on fire, my chest hurts, I feel off balanced and dizzy, my body still aches everywhere and i have no appetite.

Was this comment helpful?Yes
Comment from: georgia, Published: October 11

I had a flu shot on a Monday, then did my customary three mile walk. I'd asked the practitioner who administered it if walking was ok. She said yes. On Wednesday I went out and from the start of my walk felt tired. By half a mile my legs were aching and I had to sit down on a bench about every fourth mile or so. My legs have been aching when I go up and down stairs and my arm where I got the shot first hurt like hell up and down my arm when I walked that Wednesday and it's still sore now. I'm not allergic to eggs so why the muscle aches? I haven't gone out walking since because I'm afraid I'll need help before I even half around the track. Never had the problem of my muscles aching so bad like this ever before!

Was this comment helpful?Yes
Comment from: James, 55-64 Male (Patient) Published: February 07

My husband received the flu vaccine in the fall of 2010 at about 3 p.m. At 8:30 p.m., he started to experience chills while watching TV. By 10:30 p.m., he was shaking uncontrollably with chills and was achy. He took a couple Tylenol and went to bed. He was still achy next morning. He stated he "will never" get the vaccine again. This is the first time in about five years he had a flu vaccine.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Flu (Influenza) - Symptoms Question: Please describe your flu symptoms.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.